Alert archive / Indiana / Special Marine Warnings in 2021

Special Marine Warning 12, NWS Northern Indiana

August 10, 2021

NWS Northern Indiana issued this special marine warning at Aug 10, 2021, 8:49 PM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 8:49 PM EDT (00:49 UTC)
Expired
Aug 10, 2021, 10:15 PM EDT
In force
86 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.0 in
Wind
49.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Aug 10, 7:59 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 10, 7:59 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
759 PM EDT Tue Aug 10 2021

.SYNOPSIS...
Issued at 749 PM EDT Tue Aug 10 2021

Hot and humid weather continues through Thursday, with periodic
thunderstorms. Some storms may become severe, especially tonight and
Wednesday. A cold front moves through Friday, followed by cooler and
drier conditions for the weekend.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 328 PM EDT Tue Aug 10 2021

Broad troughing over central Canada is responsible for a series of
shortwaves that will move through the region triggering
thunderstorms over the next few days. Isolated storms are possible
this afternoon and evening, especially to the southwest. Much of the
eastern half of the forecast area is under transitory ridging, which
has strengthened the capping inversion. There is considerable low-
level CAPE given very moist warm air advection coming up from the
Gulf, with dewpoints in the upper 70s to low 80s, but persistent low
and mid-level cloudiness may also provide enough insulation to
prevent widespread diurnal initiation. There is also a lack of shear
and upper level support until the next shortwave moves in from the
west late this evening.

There are differences in timing among the base models and CAMs, but
expect an MCS to move in sometime after 9PM with storms possibly
continuing into Wednesday morning, especially south of US 30. Strong
winds and heavy rain are the biggest threats with an approaching EML
and substantial DCAPE over 1000 J/kg, as well as PWs in excess of 2
inches.

Convection will dissipate and move south of the area by afternoon,
leaving behind another hot and humid day on Wednesday. Heat index
values will rise to around 95-103 degrees and a Heat Advisory
will again be issued.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 328 PM EDT Tue Aug 10 2021

The upper trough will shift east on Wednesday night, bringing a cold
front in from the northwest with another round of convection.
This front will stall over the area on Thursday, meaning storms will
again be possible. Hot and humid conditions will also persist. The
front does not push south until Friday when the upper trough deepens
over the eastern US, and sends much cooler and drier air into the
region. High pressure builds in behind the trough on Monday and
Tuesday, allowing moisture to increase and the potential for diurnal
storms increases mid-week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 749 PM EDT Tue Aug 10 2021

Outside of a few scattered strong to severe storms this evening
north and east of KFWA, expect dry conditions at the terminals
until later this evening. VFR conditions are expected through
around 4z at KSBN (6z at KFWA), with increasing high and mid
level clouds in the meantime. Forecast guidance and the Storm
Prediction Center suggest the storm complex currently over IL/WI
will weaken and perhaps even diminish as it heads eastward,
particularly once it reaches MI/IN. Have the line reaching KSBN
and central IN before it weakens, which is why I have mainly
-SHRA/VCTS at KFWA right now starting at 6z (vs. a tempo at KSBN).
 MVFR to IFR conditions are likely in the storms, and if the line
 survives at it's current strength into KSBN, LIFR conditions are
 possible as well. Decreasing confidence as we go later into the
 period, with models all over the place as far as if/where/when
 the storms will develop during the day Wednesday. Opted to keep
 showers in through 15z at KSBN, and 17z at KFWA (with prob 30
 group for storms 13-16z). It is possible we see deteriorated
 conditions through the first portion of the day on Wednesday,
 depending on how things evolve overnight-but left out due to low
 confidence for now.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ003>009-012>018-020-022>027-032>034.

     Heat Advisory from 1 PM EDT /noon CDT/ to 8 PM EDT /7 PM CDT/
     Wednesday for INZ003>009-012>018-020-022>027-032>034.

MI...Heat Advisory until 8 PM EDT this evening for MIZ077>081.

     Heat Advisory from 1 PM to 8 PM EDT Wednesday for MIZ077>081.

OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-005-
     015-016-024-025.

     Heat Advisory from 1 PM to 8 PM EDT Wednesday for OHZ001-002-004-
     005-015-016-024-025.

LM...Small Craft Advisory from 8 AM to 11 PM EDT Wednesday for LMZ043-
     046.

&&

SYNOPSIS...MCD
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 10, 3:46 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
346 PM EDT Tue Aug 10 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-112000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
346 PM EDT Tue Aug 10 2021 /246 PM CDT Tue Aug 10 2021/

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT
/7 PM CDT/ WEDNESDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated to scattered storms will develop this afternoon and evening,
becoming more widespread overnight. Severe storms are possible
accompanied by damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms are possible each day Wednesday through Friday. There
is a chance the storms may become severe each day with damaging
winds and very heavy rain the greatest threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-112000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
346 PM EDT Tue Aug 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

There is a chance for thunderstorms tonight. The storms may be
accompanied by strong gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms are possible each day Wednesday through Friday. The
storms may be accompanied by storm force winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 10, 5:15 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
515 PM EDT Tue Aug 10 2021

INZ018-OHZ004-005-015-016-102200-
Allen IN-Henry OH-Putnam OH-Defiance OH-Paulding OH-
515 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northeastern Allen,
northern Putnam, southern Defiance, Paulding and southern Henry
Counties through 600 PM EDT...

At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Defiance to near Woodburn.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Defiance, New Haven, Paulding, Leipsic, Deshler, Antwerp, Woodburn,
Payne, Continental, Holgate, Grabill, Oakwood, Leo-cedarville,
Hamler, Dupont, Melrose, West Leipsic, Latty, Cecil and Belmore.

This includes Interstate 469 between mile markers 18 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4103 8500 4124 8502 4130 8388 4105 8388
TIME...MOT...LOC 2114Z 270DEG 27KT 4117 8438 4114 8495

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NWS
Special weather statement, Aug 10, 6:17 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
617 PM EDT Tue Aug 10 2021

OHZ024-102245-
Van Wert OH-
617 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northern Van Wert
County through 645 PM EDT...

At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Van Wert, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Van Wert
County, including the following locations... Wetzel, Cavett and
Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4082 8453 4093 8471 4099 8464 4099 8440
      4090 8440
TIME...MOT...LOC 2217Z 222DEG 20KT 4091 8458

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:49 PM EDTSpecial Weather StatementIWXLaPorte41 min
Aug 10, 9:56 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph49 min
Aug 10, 10:18 PM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke57 min
Aug 10, 10:42 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Noble, Saint Joseph48 min
Aug 10, 11:02 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke43 min
Aug 10, 11:31 PM EDTSpecial Weather StatementIWXSteuben29 min
Aug 10, 11:41 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Pulaski34 min
Aug 11, 12:05 AM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley40 min
Aug 11, 12:29 AM EDTSpecial Weather StatementIWXHuntington31 min
Aug 11, 12:38 AM EDTSpecial Weather StatementIWXAllen22 min
Aug 11, 12:56 AM EDTSpecial Weather StatementIWXAdams, Allen, Wells49 min
Aug 11, 3:57 AM EDTSpecial Weather StatementIWXCass, White33 min
Aug 11, 4:46 AM EDTSpecial Weather StatementIWXCass, Fulton, Miami44 min
Aug 11, 4:59 AM EDTSpecial Weather StatementIWXKosciusko46 min
Aug 11, 5:21 AM EDTSpecial Weather StatementIWXLaPorte39 min
Aug 11, 5:49 AM EDTSpecial Weather StatementIWXNoble41 min
Aug 11, 5:52 AM EDTSpecial Weather StatementIWXLaPorte38 min
Aug 11, 5:54 AM EDTSpecial Weather StatementIWXWhitley51 min
Aug 11, 11:22 AM EDTSpecial Weather StatementIWXStarke38 min
Aug 11, 11:36 AM EDTSpecial Marine WarningIWX54 min
Aug 11, 12:00 PM EDTSpecial Weather StatementIWXKosciusko, LaPorte, Marshall, Saint Joseph, Starke30 min
Aug 11, 12:16 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall29 min
Aug 11, 12:29 PM EDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more46 min
Aug 11, 12:34 PM EDTSpecial Marine WarningIWX56 min
Aug 11, 12:43 PM EDTAreal Flood AdvisoryIWXKosciusko, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
Aug 11, 12:47 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall, Saint Joseph43 min
Aug 11, 12:54 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash36 min
Aug 11, 1:10 PM EDTSpecial Weather StatementIWXElkhart, LaGrange50 min
Aug 11, 1:17 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Elkhart, Huntington, Kosciusko, Miami and 3 more43 min
Aug 11, 1:29 PM EDTSpecial Marine WarningIWX46 min
Aug 11, 1:39 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben36 min
Aug 11, 1:48 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Jay, Wells27 min
Aug 11, 2:02 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben43 min
Aug 11, 2:05 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Jay, Wells55 min
Aug 11, 2:14 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Jay, Wells46 min
Aug 11, 3:01 PM EDTSevere Thunderstorm WarningIWXJay29 min
Aug 11, 1:22 AM EDTSpecial Weather StatementIWXDefiance, Paulding, Van Wert23 min
Aug 11, 7:28 AM EDTSpecial Weather StatementIWXPutnam32 min
Aug 11, 7:57 AM EDTSpecial Weather StatementIWXPutnam33 min
Aug 11, 8:35 AM EDTSpecial Weather StatementIWXAllen, Van Wert40 min
Aug 11, 9:07 AM EDTAreal Flood WarningIWXAllen, Putnam3 hr
Aug 11, 2:44 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams46 min
Aug 11, 2:48 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Putnam, Van Wert57 min
Aug 10, 10:03 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass27 min

Nearby

Special Marine Warnings in Indiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.